Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 11, NWS Tallahassee, FL

May 25, 2022Gulf County, Florida

NWS Tallahassee, FL issued this flash flood warning at May 25, 2022, 5:29 PM CDT for Gulf County, Florida. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2022, 5:29 PM CDT (22:29 UTC)
Expired
May 26, 2022, 12:30 AM CDT
In force
7 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

County Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 113 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 6:23 PM CDTFLASH FLOODOak Grove, FLPICTURE OF IMPASSABLE ROAD ALONG OAK GROVE AVE IN GULF COUNTY. REPORTED VIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2022-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2022-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1003 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WGUS52 KTAE 252229
FFWTAE
FLC045-260230-
/O.NEW.KTAE.FF.W.0011.220525T2229Z-220526T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
529 PM CDT Wed May 25 2022

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Southwestern Gulf County in the panhandle of Florida...

* Until 930 PM CDT /1030 PM EDT/.

* At 529 PM CDT /629 PM EDT/, Doppler radar and automated rain 
  gauges indicated thunderstorms producing heavy rain across the 
  warned area. Between 4 and 6 inches of rain have fallen in the 
  last 4 Hours. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Port St. Joe, Jones Homestead, Ward Ridge, Simmons Bayou, 
  Milltown, Highland View, Indian Pass, St Joseph State Park, Cape 
  San Blas, Odena and Saint Joe Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.


&&

LAT...LON 2964 8527 2964 8540 2986 8544 2994 8529
      2977 8514 2973 8518 2972 8519 2971 8521
      2969 8522 2968 8523

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$
2 follow-up statements
828 
WGUS52 KTAE 260211
FFWTAE
FLC045-260530-
/O.EXT.KTAE.FF.W.0011.000000T0000Z-220526T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
911 PM CDT Wed May 25 2022

The National Weather Service in Tallahassee has extended the

* Flash Flood Warning for...
  Southwestern Gulf County in the panhandle of Florida...

* Until 1230 AM CDT /130 AM EDT/.

* At 911 PM CDT /1011 PM EDT/, Doppler radar and automated rain 
  gauges indicated thunderstorms producing heavy rain across the 
  warned area. Between 4 and 6.5 inches of rain have fallen in the 
  last 6 Hours. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Port St. Joe, Jones Homestead, Ward Ridge, Simmons Bayou, 
  Milltown, Highland View, Indian Pass, St Joseph State Park, Cape 
  San Blas, Odena and Saint Joe Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2964 8527 2964 8540 2986 8544 2994 8529
      2977 8514 2973 8518 2972 8519 2971 8521
      2969 8522 2968 8523

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$
131 
WGUS72 KTAE 260228
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
928 PM CDT Wed May 25 2022

FLC045-260530-
/O.CON.KTAE.FF.W.0011.000000T0000Z-220526T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gulf FL-
928 PM CDT Wed May 25 2022 /1028 PM EDT Wed May 25 2022/

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT/130 AM 
EDT/ THURSDAY FOR SOUTHWESTERN GULF COUNTY...

At 928 PM CDT /1028 PM EDT/, The public reported impassable roadway 
due to flash flooding along Oak Grove Ave. Between 4 and 6.5 inches 
of rain have fallen in the last 7 Hours. Additional rainfall amounts 
of 1 to 2 inches are possible in the warned area. Flash flooding is 
already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Public reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Port St. Joe, Jones Homestead, Ward Ridge, Simmons Bayou, 
  Milltown, Highland View, Indian Pass, St Joseph State Park, Cape 
  San Blas, Odena and Saint Joe Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2964 8527 2964 8540 2986 8544 2994 8529
      2977 8514 2973 8518 2972 8519 2971 8521
      2969 8522 2968 8523

FLASH FLOOD...OBSERVED

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 25, 2:47 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 25, 2:47 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
347 PM EDT Wed May 25 2022

.NEAR TERM [Through Thursday]...
A broken band of showers and thunderstorms from about Cuthbert to
ovvshore of Mexico Beach has very slowly been making eastward
progress, though individual storm motion has been generally
northward. While these storms may diminish, it's possible that
scattered showers and storms could redevelop over the western FL
Panhandle and southeast Alabama later this evening. However, this
round would likely not be as strong given how worked over the
atmosphere is in that part of our CWA. Some locally heavy rainfall
could still be possible, however. Farther east. Any isolated showers
or storms that manage to develop late this afternoon will diminish
after sunset.

Our attention then turns back off to the west late tonight into
Thursday morning as a cold front begins to approach the area.
Guidance shows a line of showers and thunderstorms organizing off to
our west and moving into western parts of our CWA near sunrise
Thursday morning. By early afternoon, the line of storms should be
near the Flint and Apalachicola Rivers. However, as the afternoon
continues, the better dynamics will begin lifting northward away
from the area and storms may begin weakening during the afternoon.
Some of the storms on Thursday have the potential to be strong to
severe with damaging wind gusts and a brief tornado or two. The
Storm Prediction Center has outlined most areas outside of the
southeast Big Bend in a Marginal Risk for severe weather (level 1 of
5). Farther to the east over south central Georgia and the Big Bend,
isolated to scattered showers and thunderstorms may still develop
during the afternoon, but rain chances here are lower compared to
farther west.

Locally heavy rainfall is also possible, mainly over the western
parts of our area. Given antecedent saturated soils from recent
heavy rainfall, flash flooding is possible, and a Flood Watch has
been issued for the Florida Panhandle west of the Apalachicola
River.

.SHORT TERM [Thursday Night Through Friday Night]...
Showers and storms will gradually weaken and diminish Thursday
evening with the loss of daytime heating and forcing from the
weakening upper trough. There will still be enough instability
for scattered storms on Friday, especially over the eastern half
of the area. Coverage will likely be less than preceding days as
forcing from the weakening upper trough diminishes. However, there
may still be a few strong to marginally severe storms given the
marginal deep layer shear and available instability.

.LONG TERM [Saturday Through Wednesday]...
Once the upper trough exits the region on Friday, a deep layer
ridge will build over the Mid-Atlantic States into early next week
with deep layer easterly flow eventually developing along the
northeastern Gulf Coast. This will yield a much drier period for
the region through the holiday weekend with high temperatures
warming from the upper 80s over the weekend to the lower 90s by
early next week. Rain chances will return from the east by Monday
and Tuesday afternoons.

&&

.AVIATION...
[Through 18Z Thursday]
A band of showers and storms stretches from about west of ABY to
east of ECP. This band has slowly been moving east with SHRA lagging
behind at DHN and ECP. Some thunderstorms are possible at or near
ABY and TLH later this afternoon. Another round of showers and
storms will develop this evening near ECP and DHN, spreading
northward, but generally staying west of TLH, ABY, and VLD. A cold
front will move into the area near or after 12z, bringing yet
another round of showers and storms to DHN and ECP, and maybe as far
west as ABY Thursday morning. Some of the storms could be strong to
severe.

&&

.MARINE...
Winds and seas will remain elevated through Thursday, especially
west of Apalachicola. A Small Craft Advisory remains in effect
through Thursday for portions of the waters. Conditions will
improve significantly for the weekend into early next week with
much much lighter winds and low seas.

&&

.FIRE WEATHER...
More showers and thunderstorms are expected across the area,
beginning Thursday morning over southeast Alabama and the Florida
Panhandle, moving eastward through the day. Ahead of the storms,
high dispersions are expected across the eastern Big Bend and I-75
corridor Thursday afternoon. The storms will move into south GA and
the FL Big Bend Thursday afternoon, then very slowly move eastward
Thursday night into Friday morning. By Friday afternoon, most areas
should be dry with high dispersions area-wide. Saturday will be rain-
free as well with high dispersions yet again across the whole area.

&&

.HYDROLOGY...
Slow moving band of thunderstorms moving across the panhandle
today drop a widespread 1 to 3 inches of rain, with a few areas of
3 to 4 inches as well. Additional heavy rain will be possible with
additional storms later this evening, and then again Thursday
morning. Another 2 to 4 inches will be possible, with locally
higher amounts. With the Panhandle receiving the most recent heavy
rains, and with the best chance of receiving the most rain through
Thursday, have hoisted a Flash Flood Watch for Florida counties
west of the river.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   70  84  69  88  65 /  20  50  80  40   0
Panama City   72  82  70  84  68 /  40  80  70  10   0
Dothan        67  81  65  83  61 /  40  90  60  10   0
Albany        71  85  68  86  63 /  30  70  70  20   0
Valdosta      70  87  69  86  63 /  20  40  70  60  10
Cross City    72  89  71  85  66 /  20  20  60  70  10
Apalachicola  73  82  72  84  70 /  20  50  80  30   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     Flood Watch through Thursday evening for Calhoun-Central Walton-
     Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland Gulf-
     Jackson-North Walton-South Walton-Washington.

GA...None.
AL...None.
GM...Small Craft Advisory until 7 PM CDT this evening for Coastal
     waters from Mexico Beach to Apalachicola FL out 20 NM-
     Coastal waters from Mexico Beach to Okaloosa Walton County
     Line FL out 20 NM-Waters from Apalachicola to Mexico Beach
     FL from 20 to 60 NM-Waters from Mexico Beach to Okaloosa
     Walton County Line FL from 20 to 60 NM.

&&

NEAR TERM...Young
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Young
MARINE...Camp
FIRE WEATHER...Young
HYDROLOGY...Camp

In the hours before

Local storm report, May 25, 11:33 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1233 PM EDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     MARINE TSTM WIND 1 SE GULF RESORT BEACH  30.21N 85.88W
05/25/2022  M49 MPH          GMZ750             FL   C-MAN STATION

&&

AH
Local storm report, May 25, 11:45 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     TSTM WND GST     2 SSE CALLAWAY          30.12N 85.57W
05/25/2022  M42 MPH          BAY                FL   MESONET

            COURTESY AMBIENT WEATHER STATION FORSYTHE IN
            PANAMA CITY.

&&

AH
Local storm report, May 25, 11:48 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1248 PM EDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     MARINE TSTM WIND 1 ESE GULF RESORT BEACH 30.21N 85.87W
05/25/2022  M40 MPH          BAY                FL   MESONET

            COURTESY WEATHERFLOW STATION R-F PIER.

&&

AH
Local storm report, May 25, 11:51 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1251 PM EDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 PM     TSTM WND GST     1 SE SPRINGFIELD        30.16N 85.60W
05/25/2022  M42 MPH          BAY                FL   MESONET

            COURTESY AMBIENT WEATHER STATION.

&&

AH
Special weather statement, May 25, 12:21 PM CDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
121 PM EDT Wed May 25 2022

ALZ067-GAZ120>124-251800-
Henry AL-Quitman GA-Randolph GA-Terrell GA-Calhoun GA-Clay GA-
121 PM EDT Wed May 25 2022

...Strong thunderstorms will impact portions of northeastern Henry
County in southeastern Alabama, Clay, Randolph, northwestern Calhoun,
Quitman and southwestern Terrell Counties in southwestern Georgia
through 200 PM EDT/100 PM CDT/...

At 121 PM EDT/1221 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles southeast of Osco
to 6 miles northeast of Blakely. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Gaines, Georgetown, Dawson, Cuthbert, Edison, Shellman,
Bellville, Bluffton, Wire Bridge, Carnegie, Watson Crossroads, Ricks
Place, Pecan, Dawson Municipal A/P, Thomas Mill Creek, Hatcher,
Morris, Bethel, Suttons Corner and Springvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3197 8495 3195 8496 3192 8491 3193 8480
      3192 8480 3193 8468 3192 8458 3167 8434
      3150 8483 3149 8498 3174 8521 3177 8516
      3177 8512 3178 8514 3189 8513 3190 8511
      3195 8508 3199 8505 3198 8504 3198 8501
TIME...MOT...LOC 1721Z 230DEG 34KT 3180 8519 3145 8486

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:08 AM CDTSmall Craft AdvisoryTAE41 hr
May 25, 7:43 AM CDTSpecial Marine WarningTAE92 min
May 25, 8:13 AM CDTSpecial Marine WarningTAE2 hr
May 25, 8:38 AM CDTSpecial Weather StatementTAEWalton52 min
May 25, 9:11 AM CDTSpecial Marine WarningTAE2 hr
May 25, 9:30 AM CDTSpecial Weather StatementTAEWashington45 min
May 25, 9:33 AM CDTTornado WarningTAEBay, Walton, Washington10 min
May 25, 9:59 AM CDTTornado WarningTAEBay, Walton, Washington19 min
May 25, 10:07 AM CDTSpecial Marine WarningTAE2 hr
May 25, 10:25 AM CDTSpecial Weather StatementTAEBay50 min
May 25, 10:28 AM CDTSpecial Weather StatementTAEHolmes, Jackson, Washington47 min
May 25, 10:37 AM CDTSevere Thunderstorm WarningTAEBay, Jackson, Washington23 min
May 25, 11:20 AM CDTSpecial Weather StatementTAEBay40 min
May 25, 11:22 AM CDTSpecial Marine WarningTAE23 min
May 25, 12:09 PM CDTSpecial Marine WarningTAE2 hr
May 25, 1:19 PM CDTSpecial Marine WarningTAE56 min
May 25, 1:38 PM CDTFlood WatchTAEBay, Calhoun, Franklin, Gulf, Holmes, Jackson and 2 more29 hr
May 25, 2:08 PM CDTSpecial Marine WarningTAE2 hr
May 25, 4:19 PM CDTSpecial Marine WarningTAE86 min
May 25, 5:06 PM CDTAreal Flood AdvisoryTAECalhoun, Franklin, Gulf, Liberty6 hr
May 25, 5:58 PM CDTSpecial Marine WarningTAE92 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.